Alert archive / Illinois / Beach Hazards Statements in 2022
Beach Hazards Statement 3, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at May 28, 2022, 2:59 PM CDT for Lake County, Illinois. It took effect at May 29, 2022, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2022, 2:59 PM CDT (19:59 UTC)
- In effect from
- May 29, 2022, 10:00 AM CDT
- Expired
- May 29, 2022, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WHUS43 KLOT 281959 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 259 PM CDT Sat May 28 2022 ILZ006-290500- /O.NEW.KLOT.BH.S.0003.220529T1500Z-220530T0300Z/ Lake IL- 259 PM CDT Sat May 28 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...High waves to 5 ft and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
5 follow-up statements
730 WHUS43 KLOT 290143 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 843 PM CDT Sat May 28 2022 ILZ006-290945- /O.CON.KLOT.BH.S.0003.220529T1500Z-220530T0300Z/ Lake IL- 843 PM CDT Sat May 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...High waves to 5 ft and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
216 WHUS43 KLOT 290836 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 336 AM CDT Sun May 29 2022 ILZ006-291645- /O.CON.KLOT.BH.S.0003.220529T1500Z-220530T0300Z/ Lake IL- 336 AM CDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves to 5 ft and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL County. * WHEN...From 10 AM CDT this morning through this evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
129 WHUS43 KLOT 291454 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 954 AM CDT Sun May 29 2022 ILZ006-292300- /O.CON.KLOT.BH.S.0003.220529T1500Z-220530T0300Z/ Lake IL- 954 AM CDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves to 5 ft and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL County. * WHEN...Through this evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
144 WHUS43 KLOT 291939 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 239 PM CDT Sun May 29 2022 ILZ006-300300- /O.CON.KLOT.BH.S.0003.000000T0000Z-220530T0300Z/ Lake IL- 239 PM CDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...High waves to 5 ft and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL County. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
964 WHUS43 KLOT 300254 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 954 PM CDT Sun May 29 2022 ILZ006-300400- /O.EXP.KLOT.BH.S.0003.000000T0000Z-220530T0300Z/ Lake IL- 954 PM CDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds and waves are no longer expected to produce life-threatening swimming conditions along the Lake County, IL shore. Thus, the Beach Hazards Statement will be allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at May 28, 2:30 PM CDT, 29 minutes earlier.
Area forecast discussion, May 28, 2:30 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 230 PM CDT Sat May 28 2022 .SHORT TERM... Issued at 230 PM CDT Sat May 28 2022 Through Tonight... The forecast summary for the rest of today into tonight is fairly pleasant, although sprinkles or isolated light showers are on the scope in far northern Illinois late today and early this evening. The potential for thunder with this remains low. A somewhat stretched out upper level short wave trough stretches from northeast Wisconsin through eastern Iowa this afternoon. This has largely outpaced the 700-850 mb warm air advection zone and reached a drier inherent air mass. Sprinkles to spotty light showers have made it into far northern Illinois as of 230 PM. The lightning trend in the eastern Iowa activity has been gradually downward, with GLM data showing multiple 10-minute windows in the past hour of no lightning. With most of the sprinkles/light showers moving at the mid-level flow, would envision these traversing across far northern Illinois with a diminishing in their footprint as they do through sundown. For this evening into tonight, forcing from the short wave trough will have weakened/passed on, with gradual theta-e advection at the low-level jet layer. With a lack of a clear focus, the chance for any showers seems low, even though a few convection allowing models (CAMs) indicate spotty QPF. The exception would maybe be if there is some residual effects --small scale MCV or elevated boundary -- from this afternoon shower activity. But not seeing that at this time. Southerly winds should level out tonight without much diminishing and then begin increasing in the pre- dawn time. Lows will be about 5 to 10 degrees above normal. MTF && .LONG TERM... Issued at 311 AM CDT Sat May 28 2022 Sunday night through Friday... Fairly amplified upper ridge over the eastern third of North America will continue to provide for seasonably hot and moderately humid conditions Monday and Tuesday. NBM and guidance in general has tended to exhibit a cool bias with recent hot/warm spells and suspect that this will be the case this go around as well. Have nudged high temps upward a couple degrees both days, but with enough sunshine temps could even be a degree or two warmer still. Also, adjusted low temperatures over the Chicago urban heat island upward, where much of the night in the heart of the city will likely see temps at or above 80 degrees. Thankfully, dewpoints should only top out in the 60s, which will keep heat indices in check and pretty close to ambient air temps. Fairly strong and gusty southerly winds are expected both days with gusts over 30 mph expected during both afternoons, which given the modest dewpoints, should provide a bit more relief from the heat. Vigorous shortwave trough over the central plains will lift northeast into the upper Mississippi Valley Tuesday morning, then beat down the upper ridge some as it moves east across southeastern Canada. This should allow a cold front to sag southward into the region later Tuesday into Tuesday night with increasing threat for showers and t-storms along the front. Wind shear is expected to weaken some with time as the shortwave trough lifts farther northeast, but could still be sufficient for some threat of strong to severe storms along the front Tuesday afternoon and evening. Boundary's southward progress is likely to slow Tuesday night through Wednesday night as it lays out parallel to the upper flow. How far south the boundary gets will likely be dictated in part, possibly large part, by extent and intensity of convection and resulting convective cold pool(s) Tuesday into Tuesday night. Another shortwave trough is expected to move toward the region later Wednesday into Wednesday night and could result in a resurgence in showers and storms along and north of the boundary, but with uncertainties regarding its position fairly high this far out, maintained just the chance pops offered up by the NBM. If front stalls closer to or in our CWA, then set-up could provide for a threat of locally heavy rainfall. In wake of this shortwave, cold front should be pushed well south of the CWA later in the week allowing for a pleasant air mass to filter into the area with dry conditions expected later Thursday heading into next weekend. - Izzi && .AVIATION... For the 18Z TAFs... Forecast concerns for the terminals... *Light southerly winds persisting through today and becoming breezy Sunday afternoon with gusts upwards of 30 kts *Small chance for light showers/sprinkles late this afternoon A great day for flying is underway across northeastern Illinois and northwest Indiana this afternoon with mostly clear skies and light southerly winds around 10 kts. Outside of a few VFR clouds moving across the area this afternoon, the aforementioned conditions will persist throughout the rest of our Saturday. Winds will begin to increase in speed Sunday morning as the atmosphere warms and mixes into a strong 30+ kt low level jet. Gusts on Sunday afternoon are expected to be to or a little over 30 kts and persist through the end of the current TAF period. Recent radar trends have continued to show showers and even a few thunderstorms developing across eastern Iowa this morning under the influence of a shortwave disturbance. This disturbance is expected to quickly move eastward across northern Illinois and southern Wisconsin this evening which could lead to a couple of light showers and/or sprinkles at some of the terminals. Given the amount of dry air in the low-levels, it is uncertain exactly how far east the showers will make it before dissipating. At this time, only RFD has a mention of showers given the close proximity to the current activity in Iowa. Yack && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, May 28, 12:28 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 1228 PM CDT Sat May 28 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-291730- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1228 PM CDT Sat May 28 2022 /128 PM EDT Sat May 28 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk north of I-88. DISCUSSION... There is a chance for a couple non severe thunderstorms north of Interstate 88 from 4 to 10 P.M. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday... Limited Non Thunderstorm Wind Risk. Tuesday through Thursday... Limited Thunderstorm Risk. DISCUSSION: Southerly winds may gust as high as 40 mph on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east at 35 mph. LMZ740>745-291730- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1228 PM CDT Sat May 28 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday... Hazardous conditions for small craft are likely. Tuesday and Wednesday... Limited Thunderstorm Risk. MTF Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:57 PM CDT | Small Craft Advisory | LOT | 3 days |
Nearby
Beach Hazards Statements in Illinois, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.